Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 17, 2016, 2:56 AM EDT for Forsyth County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 2:56 AM EDT (06:56 UTC)
- Expired
- Aug 17, 2016, 3:30 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WWUS82 KFFC 170656
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 AM EDT WED AUG 17 2016
GAZ022-170730-
FORSYTH GA-
256 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 330 AM
EDT...
AT 256 AM EDT...A STRONG THUNDERSTORM WAS OVER CUMMING...MOVING NORTH
AT 15 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUMMING...SUGAR
HILL...CHESTATEE...DREW...MATT...HIGHTOWER...DUCKTOWN... SILVER
CITY...COAL MOUNTAIN...WAR HILL PARK AND OSCARVILLE.
LAT...LON 3433 8395 3430 8395 3430 8393 3428 8393
3427 8395 3424 8395 3423 8397 3422 8396
3420 8399 3419 8401 3420 8404 3418 8406
3410 8411 3415 8426 3434 8421 3434 8398
TIME...MOT...LOC 0656Z 202DEG 13KT 3419 8413
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 1:40 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 17, 1:40 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated for aviation National Weather Service Peachtree City GA 140 AM EDT WED AUG 17 2016 .UPDATE... Scattered to isolated showers and thunderstorms continue to linger this evening. Do expect activity to linger until midnight...until finally diminishing. There are plenty of mesoscale boundaries and some lingering instability for the storms to work off of. Have extended the pops in time a bit, but otherwise, no major changes were needed. && .PREV DISCUSSION... /Issued 727 PM EDT TUE AUG 16 2016/ PREV DISCUSSION... /Issued 322 PM EDT TUE AUG 16 2016/ SHORT TERM /Tonight through Wednesday Night/... So far this afternoon...storms have been much more prevalent than previous days...especially across the ATL metro and points southward to CSG and MCN where storms have formed early and often. CAPE values in this area have been on the order of 2500 J/KG to as high as 3500 J/KG...more than sufficient for robust updrafts in this environment. In addition...downdraft cape in this region are quite high today with around 1000 joules of energy to work with allowing for 30 to 40 kt wind gusts. Given the early start...could see an early ending as well for at least the ATL metro portion but storms could continue well into the evening across far North GA as they feed on outflows from aforementioned activity. For Wed...some increased deep layer moisture with precipitable water around 1.90 along with increased low level CAPE and slightly cooler mid level temps all point to a continued increase in TSRA activity. Best chances now appear to be across the northern tier but parameters are really suitable enough anywhere to realize good coverage of storms tomorrow afternoon. There still looks to be just enough dry air and with precip loading...could see additional strong storms with isolated severe not out of the question. Deese LONG TERM /Thursday through Tuesday/... Overall extended forecast is on track and have made minimal adjustments aside from Day 7. Although a moist air mass remains over the CWA, the best rain chances will be across the far north, particularly through the weekend and into next week. The previous forecast discussion follows. 31 /Issued 500 AM EDT TUE AUG 16 2016/ Deep moisture returns through the end of the week with increased rain chances through the weekend. The two main atmospheric features are the moisture plume extending north to south across the MS river valley and the Bermuda ridge that stays parked over the region through the end of the week. This ridge is doing a great job of keeping the main axis of moisture north and west of our area through Wed Night...but the ridge weakens as we move through the extended. This ridge eventually allows the deeper moisture to move into our area Thu/Fri and will see increased chances of rain through the weekend. Have continued with increased pops Thu through Sun...especially across North GA. Instabilities are not that significant through the extended so not expecting much in the way of severe weather. PWs do increase significantly so any storm that develops Thu through Mon will have the potential to produce periods of heavy rain. Will need to watch out for the potential for flooding as we get closer to the weekend. Temps will remain a bit warm through the middle of the week then subside a bit by the end of the work week and into the weekend as rain chances increase. 01 AVIATION... 06Z Update... Scattered showers and thunderstorms affecting mainly the northern taf sites should gradually diminish. Kept the mention of sct MVFR clouds in the TAF...and there is some potential for bkn MVFR clouds towards sunrise. Winds will also be a challenge but should be mostly light and variable overnight...except for some gusts in thunderstorms. Winds should go south to southwest after 14z 6 to 8 kt. tomorrow morning. //ATL Confidence...06Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 94 73 92 / 30 60 50 50 Atlanta 74 91 74 90 / 40 60 60 50 Blairsville 68 86 67 84 / 40 60 60 60 Cartersville 72 92 72 90 / 40 60 50 60 Columbus 75 93 75 93 / 30 50 40 40 Gainesville 73 90 73 89 / 40 60 50 60 Macon 73 94 73 93 / 40 40 40 40 Rome 72 92 72 91 / 30 60 40 60 Peachtree City 72 91 72 91 / 40 50 50 50 Vidalia 73 95 74 95 / 30 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 16, 4:42 PM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT TUE AUG 16 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 442 PM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS A LARGE PORTION OF THE AREA THROUGH LATE EVENING. MOST OF THE ACTIVITY WILL BE FOCUSED ALONG AND WEST OF INTERSTATES 75 AND 85 IN NORTH AND WEST CENTRAL GEORGIA. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE WEDNESDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 12:49 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 AM EDT WED AUG 17 2016
GAZ020-030-031-170515-
PAULDING GA-BARTOW GA-POLK GA-
1249 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAULDING...SOUTHERN
BARTOW AND NORTHEASTERN POLK COUNTIES UNTIL 115 AM EDT...
AT 1249 AM EDT...A STRONG THUNDERSTORM WAS OVER CARTERSVILLE...MOVING
NORTHEAST AT 10 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...DALLAS...ROCKMART...EUHARLEE...EMERSON...KINGSTON...
BRASWELL...TAYLORSVILLE...BURNT HICKORY RIDGE AND STILESBORO.
LAT...LON 3425 8496 3412 8467 3408 8471 3408 8474
3404 8474 3392 8485 3400 8505
TIME...MOT...LOC 0449Z 206DEG 10KT 3403 8492Special weather statement, Aug 17, 12:57 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EDT WED AUG 17 2016
GAZ080-092-170530-
TAYLOR GA-SCHLEY GA-
1257 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAYLOR AND SCHLEY
COUNTIES UNTIL 130 AM EDT...
AT 1257 AM EDT...A STRONG THUNDERSTORM WAS OVER ELLAVILLE...MOVING
NORTH AT 10 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELLAVILLE...WALLS
CROSSING...RUPERT...MURRAYS CROSSROADS AND CHARING.
LAT...LON 3223 8443 3224 8441 3229 8441 3230 8439
3243 8439 3245 8441 3248 8441 3249 8442
3247 8418 3240 8420 3240 8425 3230 8426
3229 8423 3222 8425
TIME...MOT...LOC 0457Z 184DEG 10KT 3230 8436Special weather statement, Aug 17, 1:46 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 AM EDT WED AUG 17 2016
GAZ019-020-030-170615-
BARTOW GA-POLK GA-FLOYD GA-
146 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW...NORTHEASTERN
POLK AND SOUTHEASTERN FLOYD COUNTIES UNTIL 215 AM EDT...
AT 146 AM EDT...A STRONG THUNDERSTORM WAS OVER ROME...MOVING NORTH AT
25 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...ADAIRSVILLE...ROCKMART...EUHARLEE...ARAGON...KINGSTON...
TAYLORSVILLE...SHANNON...LINDALE...PINSON AND SENEY.
LAT...LON 3402 8496 3403 8517 3438 8520 3436 8487
TIME...MOT...LOC 0546Z 184DEG 21KT 3410 8507Special weather statement, Aug 17, 2:32 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 AM EDT WED AUG 17 2016
GAZ022-033-170700-
NORTH FULTON GA-FORSYTH GA-
232 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND FORSYTH COUNTIES
UNTIL 300 AM EDT...
AT 232 AM EDT...A STRONG THUNDERSTORM WAS OVER CUMMING...MOVING NORTH
AT 15 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUMMING...JOHNS
CREEK...ALPHARETTA...DULUTH...SUGAR HILL...DREW...MATT...
BROOKWOOD...HIGHTOWER...DUCKTOWN...COAL MOUNTAIN AND OSCARVILLE.
LAT...LON 3426 8397 3425 8395 3423 8397 3422 8396
3420 8399 3420 8404 3418 8406 3409 8411
3407 8412 3405 8410 3403 8412 3403 8416
3402 8418 3405 8431 3419 8428 3419 8426
3434 8425
TIME...MOT...LOC 0632Z 198DEG 14KT 3410 8418Special weather statement, Aug 17, 2:56 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 AM EDT WED AUG 17 2016
GAZ022-170730-
FORSYTH GA-
256 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 330 AM
EDT...
AT 256 AM EDT...A STRONG THUNDERSTORM WAS OVER CUMMING...MOVING NORTH
AT 15 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUMMING...SUGAR
HILL...CHESTATEE...DREW...MATT...HIGHTOWER...DUCKTOWN... SILVER
CITY...COAL MOUNTAIN...WAR HILL PARK AND OSCARVILLE.
LAT...LON 3433 8395 3430 8395 3430 8393 3428 8393
3427 8395 3424 8395 3423 8397 3422 8396
3420 8399 3419 8401 3420 8404 3418 8406
3410 8411 3415 8426 3434 8421 3434 8398
TIME...MOT...LOC 0656Z 202DEG 13KT 3419 8413The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:27 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 48 min |
| Aug 17, 12:49 AM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Aug 17, 12:57 AM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 17, 1:46 AM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 17, 2:32 AM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Aug 17, 3:29 AM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Aug 17, 4:04 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Aug 17, 4:27 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Aug 17, 5:02 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Aug 17, 5:55 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Aug 17, 7:23 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 37 min |
| Aug 17, 7:33 PM EDT | Special Weather Statement | FFC | Oconee | 27 min |
| Aug 17, 7:34 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Aug 17, 7:37 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.